This site is intended for healthcare professionals

Go to /sign-in page

You can view 5 more pages before signing in

Combined oral contraceptive pill (COC) and vomiting or diarrhoea

Last reviewed dd mmm yyyy. Last edited dd mmm yyyy

Authoring team

If vomiting and/or severe diarrhoea whilst taking the combined oral contraceptive (COC) pill

  • the woman should be advised to take additional precautions (e.g. barrier methods) from the start of the illness and for one week after it ends. If this period extends to the pill-free week then omit this and move straight on to the next pill packet. The woman should continue to take the COC tablets throughout the illness

If vomiting and/or severe diarrhoea whilst taking the oral progestogen-only contraceptive pill (POP)

  • the woman should be advised that additional precautions (e.g. barrier methods) are required for the duration of the illness and for one week after it ends. The woman should be advised to continue taking POP tablets

Reference:

  1. Doctor (March 2005). Ready Reckoner - contraceptive efficacy.

Create an account to add page annotations

Add information to this page that would be handy to have on hand during a consultation, such as a web address or phone number. This information will always be displayed when you visit this page